MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. PHASIX ST MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. PHASIX ST MESH; SURGICAL MESH
Catalog Number 1201015
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Hernia (2240)
Date of Event 12/05/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No conclusion can be made.While the clinician has stated the issue to be possible device related and definitely procedure related, based on the information provided we are unable to determine to what extent, if any, the phasix st mesh may have caused or contributed to the patient's hernia recurrence.To date no intervention has been taken.Recurrence is a known inherent risk of hernia repair surgery.Regarding recurrence the warning section of the instructions-for-use state, "to prevent recurrences when repairing hernias, phasix st mesh must be large enough to provide sufficient overlap beyond the margins of the repair/primary closure.Careful attention to mesh fixation placement and spacing will help prevent excessive tension or gap formation between the mesh and fascial tissue.A review of the manufacturing records was performed and found that the lot was manufactured to specification.If additional information is provided, a supplemental emdr will be submitted.Remains implanted.
 
Event or Problem Description
It was reported to davol that a patient who is part of the phasix st study (b)(6), experienced a hernia recurrence.(b)(6) 2016 - the subject patient underwent a robotic-assisted umbilical hernia repair using a bard phasix st mesh.As reported, the phasix st mesh was positioned so that its edges extend beyond the margins of the defect by at least 5cm.Mechanical fixation was performed, using a non bard/davol fixation device.The subject patient also underwent a bilateral inguinal hernia repair using bard 3dmax mesh and a bilateral transversus abdominus plane block.(b)(6) 2018 - the subject patient was evaluated at the 24 month visit.No hernia was detected upon physical exam.(b)(6) 2018 - the subject patient underwent an ultrasound in which a recurrent umbilical hernia was detected.This adverse event has been assessed by the clinician as moderate in severity, possibly related to the study device and definitely related to the index procedure.As reported, additional intervention is required; however, no action has been taken at this time.

Brand Name
PHASIX ST MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key8252229
Report Number1213643-2019-00287
Device Sequence Number2124665
Product Code OWT
UDI-Device Identifier00801741095344
UDI-Public(01)00801741095344
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K143380
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source other,study
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/28/2017
Device Catalogue Number1201015
Device Lot NumberHUAQ0896
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/27/2018
Initial Report FDA Received Date01/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR